Digestive Disorders / Gastroenterology Expert Forum
Weird Coating on Tongue after upset stomach
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weird Coating on Tongue after upset stomach

Last night I had an upset stomach. All I had to eat/drink that day was tonic water (straight no alchol), some coconut shrimp, salad, and chicken fajitas with guacamoli, sour creme and a little cheese. I tend to have a sensitive stomach so this was not unusual. I usually do not take anything for it but a friend offered me pepto-bismal tablets and I took two. It helped a little and I went home brushed my teeth and went to bed. When I woke up this morning I had this light black coating on my tongue and a little back on where my wisdom teeth are coming in (it almost looks like mold). When I brushed my tongue it came off pretty easy but I would still like to know what it is from or if it is even related to my upset stomach. I do not have medical insurance and when I called the hospital they were no help.
Related Discussions
1 Comment
Blank
Avatar_n_tn
Hi:

You should have come to this forum first, instead of wrangling with the hospital! Don't be alarmed. A black coating on the tongue is a common side-effect of the Pepto-Bismol. It is only a temporary surface discoloration and does not indicate the presence of any disease. The Pepto may also cause darkening of stool, so, if that happens, don't be thinking of a bleeding ulcer either.

Hope this helps,

JOHN W. (R.Ph)
Blank
Avatar_n_tn
Thank-you - I woke up this morning with a black tongue after chewing a pepcid complete during the night for indigestion. It scared me half to death. I couldn't get into my doctor and almost had my husband take me to the ER but I wasn't sick- just had the black tongue that took most of the day to finally disappear and left an awful taste in my mouth that is still there a little. I hope this is the same as the Pepto Bismal that you described.
Ellie8155
Blank
Avatar_n_tn
A related discussion, Irritable Bowel Syndrome was started.
Blank
Avatar_f_tn
A related discussion, stomach pains was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank